Immunization & Vaccine Community
Tetanus shot reaction
About This Community:

This patient support community is for discussions relating to immunizations and vaccines for children and adults, adverse effects, anthrax, cervical cancer, chicken pox, DPT, diphtheria, flu, haemophilus influenza, hepatitis, HPV, measles, meningococcal vaccine, MMR, mumps, passive immunizations, pertussis, pneumonia, polio, rotavirus, rubella, shingles, small pox, tetanus, travel immunizations, whooping cough, and yellow fever.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tetanus shot reaction

I received a tetanus shot last Monday (October 24th) for school purposes. The pain I felt that day, Tuesdsy and Wednesday was pretty bad. By thursday it got better, and by Saturday I saw significant improvement. I felt that the pain was almost gone when I woke up on Sunday with the pain again. Now it is Monday (a week after I received the shot) and the pain is worse than ever. It is shooting down my arm and in my shoulder blade. The doctor was baffled that it went away and came back, and told me it was Idiopathic peripheral neuropathy and prescribed neurontin. I am not sure if I should see a neurologist to make sure that this is really what is happening. Has this happened to anybody else?
Related Discussions
3 Comments Post a Comment
Blank
1096512_tn?1384893378
It does not seem to be peripheral neuropathy as you mentioned only symptoms like pain only.One of the most frequent side effect of TT shot is Brachial neuritis, pain shooting from the site of injection to other parts of upper limb ,depending on the side that has been given.Such pain may subside in 10 days( to the max) just because of body reaction to the Immunoglobulins given into body.
But idiopathic peripheral neuropathy may give you symptoms such as sensation changes,movement changes,paralysis,loss of muscle control,loss of muscle bulk,and also some symptoms related to CNS like difficulty breathing,blurred vision etc.It occurs due to injury of the nerves and also some drugs. But TT is not one of them which can cause neuropathy unless the syringe needle has injured your brachial nerve which happens in an inexperienced hand.
But however TT shot is given intradermally over Deltoid muscle(shoulder muscle)and the syringe needle does not pierce deeper so that it can injure nerves.So there is nothing to be worried about. Its just pain which can be manged with some pain killers.
Severe reactions of TT shot are only hypersensitive reactions to IGs antibodies which is often called as Arthus reaction, which leaves a small scar at the site of injection.Severe reactions include Gullian Barre syndrome,Opthalmic nerve weakness,anaphylaxis.
So if you symptoms for neuropathy then, confirm with a neurologist to estimate its occurrence in you.

Blank
168348_tn?1379360675
How are you feeling?

C~
Blank
Avatar_f_tn
I got the tetanus-diphthteria vaccine on 21 December. The last time vas only two years ago. I got it now for testing if I can make anitbodies.

My arm was sore for a few days.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Immunization & Vaccine Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Children's Health Answerers
757137_tn?1347200053
Blank
allmymarbles
NJ